I would like advice from our helping friends here because I think the collective experience is the best advice you can get,together with doctors help.

I took Ropinirole for several years & then for various reasons was put on Pramipexole . This worked quite well for the RLS but weight gain & other side effects led me to ask to get off Pramipexole before it was too hard to wean off - had only been on for about 4 months.

Dr has now prescribed Nupentin - starting at 100mg twice daily for 4 days - to increase to 1 capsule 100mg for 2 wks - to then increase to 2 capsules three times daily for 2 wks - then see dr again.

I was wondering how others found Nupentin after being on other RLS drugs and what dose they started on. I have followed instructions for a week & now having problems - cant rest, relax, sleep etc. - legs just keep on jumping etc. I have had some infections & been sick & dehydrated so this is hard to deal with. Wondered if the starting dose is too low or whether I just have to put up & be patient or whether I should take some Ropinirole - which I have some leftovers - dont know whether these drugs mix & match.

Any advice on this please - would be great.

Best wishes to all out there suffering.

13 Replies

  • Hi Sandyk Your dose of Nuropentin is very low,the usual lowest dose to have any effect on RLS is 900mg a day.I actually went up to 3,600mg a day but unfortunately it did not help my RLS even at that high dose.Hoe long have you been off Pramipexole? For those who do not know Nuropentin is more commonly known as Gabapentin

  • Pippins - thank you for reply - i was hoping for someone to help. Thought the dose was too low. Have gone past the Dr's instructions & on to 200mg x 3 times daily but don't seem to be getting any results from that either. At 5am I got a bit fed up with it all & took 300mg in one hit. Think it helped a bit but I feel as though i've maybe overdosed a bit - feel a bit unstable & not myself. Have been off the Pramipexole for about 2 wks now. Am uncomfortable about falling back on the spare Ropinirole tablets when looking for sleep - but you know how it is. You'll take anything for relief. But I don't know whether ropinirole & nupentin mix? Or could be a really BAD mix .It's so hard to get appt with Dr quickly - so one tends to try anything to get by. Maybe, like you, Nupentin won't help me but my dr will say 'give it a chance for a month's trial - & then see - but as you know a months a long time to struggle. Thanks again for helping.

  • Sandykk as you have only been off the Pramipexole for 2 weeks you may still be experiencing some withdrawal symptoms so its early days yet.Maybe when you get onto 300mg tablets of Nuropentin on a regular basis it may help your legs but the dose you are taking isn't likely to do very much.The thing with Nuropentin you have to start off low and build up slowly for your body to adjust.Yes you can take Nuropentin at the same time as Ropinerole but it would be a backwards step for you after getting off the Pramipexole. If it was me I would add in a painkiller at night , I do understand though how desperate we can get I have been there so many, many times.Hope you get some sleep. Pipps x

  • Thanks Pipps for such prompt replies. I will keep in mind all you have said. It is so nice & so very helpful to talk to people that understand. I have read from many people that they take painkillers at night as well as the drug,, but does that help if you actually don't have pain. A couple of yrs ago I had a lot of pain in my legs but it seems to have disappeared for now. Do painkillers help at all with the jerky stuff. I'm glad you said you can mix & match, so to speak, Ropinirole & Nuropentin. I thought you would say no to that. So I can for now while adjusting, take 1mg of Ropinirole as a backstop & to get some sleep? Thanks again. Sandy

  • Yes you don't need to have pain with your restless legs to use painkillers ,they also work on the urge to move the legs and the sensations that go with it.The mildest painkiller in the type that helps is CoCodamol and it can be bought over the counter.It may not be strong enough as the amount of Codeine in it is tiny but it might if you are lucky take the edge ofg.Not all types of painkillers help just the opiate family.Codeine is the weakest in the opiate family .Over the counter it is mixed with paracetamol so very weak.Tramadol helps alot of sufferers too ,

  • OK - that's a help & something I didn't know. I'll get some & give it a try. Dr did not want to prescribe Tramadol. I'm 77 so perhaps they don't presscribe unless absolutely necessary. Thanks again for help.

  • Pipps - Another question if I may-just tell me if I'm overdoing it and testing your patience. I haven't seen anything that tells me how long Nupentin takes, after taking the dose, to act. I am wondering about that. Also - if the dose is 3 times daily - what would be the best time to take, considering that I usually go to bed fairly late, say average 11pm & would be tired and wanting to sleep then. So I have to give the night time dose enough time to work - it doesnt matter so much about daytime ones- as - if i have a problem during day with legs - i just get cracking on my feet and do something. It's often a nuisance when i want to rest - but i cope with this. Thanks - if you can reply just when you can. Sandy

  • Oh and if your legs are jerking by themselves rather than you moving them then that is Periodic Limb Movement rather than RLS anc the dopamime meds work best for that

  • OK - that's something else i didn't know. I thought all that jerky and awful feelings in the legs was RLS. Does that mean that Nupentin will not work as well as Ropinirole & Pramipexole - I understand they're the dopamine receptor meds? So helpful to know this stuff.

  • Its all very individual ,Noropentin does help many ,its often a case of trial and error .

  • Thanks Pipps - will just keep on keeping on. Had a night from hell last night & strongly feel that you were right when you said i was probably suffering withdrawals. My legs were much worse than they've ever been. Sandy

  • If you stay on Gabapentin monitor your bone density and talk to your doctor about measures u can take to prevent bone loss which Gaba and other antiepileptics often cause. After two years on 300 mg/night which gave me 5-6 hours sleep I developed osteoporosis of the spine and had to quit all medicines.

  • Hi Bajatom - thanks for you reply. Will watch this - so far my bone density is fine but I will be careful on this one. Sandy

You may also like...